Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
lilfshrmn
Member

Reged: 03/07/13
Posts: 49
Loc: SE US
Atripla nightmares
      #275804 - 03/27/14 03:51 PM

Been having PTSD type nightmares pretty regularly since I started Atripla. Some times I just shake them off and try to get back to sleep. Some are so disturbing I cannot. I hate to change since I has been working wonders on my immune system. Anybody else having these crazy dreams?

Post Extras: Remind Me!   Notify Moderator  
heart
Moderator

Reged: 09/01/12
Posts: 41
Loc: united states
Re: Atripla nightmares new
      #275805 - 03/27/14 05:33 PM

One of the side effects of Atripla is the colorful dreams.
Have you followed the recommended not eating a couple of hours before taking your medication at bedtime? Just stick with a light snack--low fat. That might help...if not you may want to let your ID dr. know if they are causing you lots of distress. River actually enjoys her colorful dreams. However, your nightmares sound like their disturbing you. I hope you can get it worked out. Discuss all of this with your doctor and let them know. There are other meds that may cause less side-effects. Hang in there! PM me if you need to talk further.

Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 477
Loc: Alberta, Canada
Re: Atripla nightmares new
      #275806 - 03/27/14 07:41 PM

No dreams here ... would be kinda neat, but I was one of the ones with no side effects of any sort from Atripla.

I like hearts comments about food intake though, I usually have some light snacky things before bed, so basically just after I take my nightly reminder pill. I will also add that I have also eliminated 98% of stress from my life, that was hard but I feel better without the stress. I enjoy work, my family ... I got rid of the whole "material world" I was living in and simplified. That MAY have help ease my thoughts which leads to no dreams of any sort ... but I don't know, it's not clinically tested!


--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
iam1
Fanatic

Reged: 06/17/09
Posts: 167
Loc: Georgia
Re: Atripla nightmares new
      #275865 - 04/02/14 01:56 PM

The 2 previous comments highlight what I tell people about their meds- there may be side effects, but they will vary from person to person. For some a particular side effect is worse. It sounds like that is what is happening with your dreaming. This is something you should discuss with your doctor. There are MANY people taking Atripla. Out of all those people there have been others to suffer the same side effects. There are often treatments for them.

I can't say whether it's true or not, but I've heard that the dreams occur most often in people with whom the Atripla is working the hardest. If this is true it means it's working on clearing the HIV from your body. It'll never get it all, but you want it to get rid of the most it can. As your viral load goes down the dreams should subside.

I recommend staying with a med for as long as possible. You may need assistance getting through the first bit with this one. If you can get through it Atripla is a great med! There are other great meds, but you've been started on this one. I assume for a reason. Often now clinics/doctors are running tests before starting treatment to find the optimal medication to be used.

Discuss it with your doctor. See if there is a work around for the side effects. Eat a few crackers when you take the meds. But, don't just stop.

I read about the dreams before I started Sustiva (the component of Atripla that causes the dreams). I never remember my dreams and was hoping for some really vivid ones. No luck....

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 701

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3